You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Variance of the Number of Zeros of a Stationary Gaussian Process
The Annals of Mathematical Statistics
Vol. 43, No. 3 (Jun., 1972), pp. 977-982
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2240391
Page Count: 6
You can always find the topics here!Topics: Zero, Covariance, Statistical variance, Statism, Mathematical intervals, Eigenfunctions, Counterexamples, Trajectories, Mathematical theorems
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
For a real, stationary Gaussian process X(t), it is well known that the mean number of zeros of X(t) in a bounded interval is finite exactly when the covariance function r(t) is twice differentiable. Cramer and Leadbetter have shown that the variance of the number of zeros of X(t) in a bounded interval is finite if (r"(t) - r"(0))/t is integrable around the origin. We show that this condition is also necessary. Applying this result, we then answer the question raised by several authors regarding the connection, if any, between the existence of the variance and the existence of continuously differentiable sample paths. We exhibit counterexamples in both directions.
The Annals of Mathematical Statistics © 1972 Institute of Mathematical Statistics